Alert archive / Arizona / Wind Advisories in 2023
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 14, 2023, 2:13 AM MST for 6 counties in Arizona. It took effect at Jan 15, 2023, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2023, 2:13 AM MST (09:13 UTC)
- In effect from
- Jan 15, 2023, 9:00 AM MST
- Expired
- Jan 15, 2023, 5:52 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3892 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS75 KTWC 140913 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 213 AM MST Sat Jan 14 2023 AZZ503-507>509-511>513-142230- /O.NEW.KTWC.WI.Y.0001.230115T1700Z-230116T0600Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, and Canelo Hills 213 AM MST Sat Jan 14 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM MST SUNDAY... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 45 mph. * WHERE...Most areas east and south of Tucson, including Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 10 AM to 11 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
972 WWUS75 KTWC 142114 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 214 PM MST Sat Jan 14 2023 AZZ503-507>509-511>513-151100- /O.EXT.KTWC.WI.Y.0001.230115T1600Z-230116T0600Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, and Canelo Hills 214 PM MST Sat Jan 14 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 11 PM MST SUNDAY... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 45 mph. * WHERE...Most areas east and south of Tucson, including Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 9 AM to 11 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
472 WWUS75 KTWC 150929 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Sun Jan 15 2023 AZZ503-507>509-511>513-152230- /O.EXT.KTWC.WI.Y.0001.230115T1600Z-230116T0300Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, and Canelo Hills 229 AM MST Sun Jan 15 2023 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds increasing to 25 to 35 mph with gusts up to 45 mph. * WHERE...Most areas east and south of Tucson, including Upper Santa Cruz River Valley/Altar Valley, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, Galiuro and Pinaleno Mountains, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
994 WWUS75 KTWC 152036 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 136 PM MST Sun Jan 15 2023 AZZ503-507>509-511>513-160300- /O.CON.KTWC.WI.Y.0001.000000T0000Z-230116T0300Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, and Canelo Hills 136 PM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph and gusts to around 45 mph. * WHERE...Most areas east and southeast of Tucson, including the Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, Chiricahua Mountains, as well as the Dragoon, Mule, Huachuca and Santa Rita Mountains. * WHEN...through 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
138 WWUS75 KTWC 160052 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 552 PM MST Sun Jan 15 2023 AZZ503-507>509-511>513-160200- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-230116T0300Z/ Upper Santa Cruz River Valley/Altar Valley- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- 552 PM MST Sun Jan 15 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have weakened below advisory criteria. Thus the wind advisory has been cancelled. Gusty winds up 30 mph will continue this evening. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 13, 2:37 PM MST, 11 hours 36 minutes earlier.
Area forecast discussion, Jan 13, 2:37 PM MST, 11 hours 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 237 PM MST Fri Jan 13 2023 .SYNOPSIS...Expect unseasonably warm daytime temperatures through Saturday. A pair of storm systems will move across Arizona Sunday into the middle of next week bringing strong gusty winds, much cooler temperatures, and periods of valley rain and mountain snow to the area. && .DISCUSSION...Still on track this afternoon for near record warmth with Tucson International Airport's high so far 1 degree away from the record high of 78. Expect another warm day tomorrow although a few degrees cooler than today as the ridge begins to move eastward in advance of the first of two upper level lows. The southwest flow ahead of the trough will bring in anomalous moisture with PWAT values 1-2 standard deviations above normal Sunday into Tuesday. Precip chances will begin early Sunday morning and continue through Tuesday night. The first trough passes through Sunday with its center over northern Arizona. The second moves through late Monday into Tuesday and is a little further south than the first. However ensembles still show some uncertainty with its exact timing. Precipitation may wane some Monday morning in between the two systems but there will still likely be scattered light showers around. Snow levels Sunday will generally be between 7000-8000 feet with mountains closer to the border on the higher end of that range. Snow levels in the White Mountains will be 500-1000 feet lower since they are closer to the core of the low. Sunday into Monday morning snow totals range from 4-10 inches in the White Mountains and 2-7 inches elsewhere above 6000-7000 feet. Monday into Tuesday morning snow levels hover between 6000-7000 feet dropping down to 5000 feet Tuesday afternoon as the core of the low moves through. During this time period expect snow totals to range from 6-14 inches above 7000 feet and up to 4" between 6000-7000 feet. The White Mountains will be on the higher end of that range and mountains close to the international border on the lower end. A Winter Weather Watch is in effect late Saturday night through Tuesday evening for elevations above 7000 feet in the Sky Islands and above 6000 feet in the White Mountains. The Watch does not go into effect in the Chiricahua, Huachuca, and Santa Rita Mountains until Sunday evening which is when they are expected to begin receiving more significant snow. Some eastern valleys could see a dusting of snow overnight Tuesday. Rainfall amounts Sunday into Tuesday will generally be highest in northern Graham/Greenlee Counties and Pinal Counties which could see totals between 0.75-1.75 inches. Other lower elevation locations will generally see between 0.25-1 inch. Western Pima County will be on the lower end of this range. Right now models show about a third of the total rainfall falling Sunday with the other two thirds falling Monday afternoon through Tuesday afternoon. The main impacts of the rain will be water flowing in normally dry washes and low water crossings along with minor roadway ponding. These systems will also bring gusty southwest winds and lower temperatures. The strongest winds are expected Sunday with gusts 30-35 mph across most of the area and isolated gusts to 50+ mph in the mountains and parts of Cochise County. Breezy winds continue Monday and Tuesday although not as strong. Temperatures Sunday through most of next week will be 5-8 degrees below normal. && .AVIATION...Valid through 15/00Z. Expect broken cirrus type clouds at or above 20k ft for the entire period. ESE winds at 5-10 kts through the overnight hours becoming southwest Saturday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry with unseasonably warm temperatures into Saturday. Expect east to southeast winds around 8-15 mph today, diminishing tonight into Saturday morning. Breezy southwesterly winds develop Saturday afternoon ahead of a pair of storm systems. Gusty winds at times and much cooler Sunday into Wednesday, with periods of valley rain and mountain snow. Winds will be strongest Sunday with speeds 15-20 mph and gusts 30-40 mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday evening through Tuesday evening for AZZ510-511-514. Winter Storm Watch from Sunday evening through Tuesday evening for AZZ512-513. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:11 PM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.